Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 261, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 13, 2004, 7:50 PM CDT for Muhlenberg County, Kentucky. It was in force for 25 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2004, 7:50 PM CDT (00:50 UTC)
- Expired
- Jul 13, 2004, 8:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Muhlenberg County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 8:00 PM CDT | TSTM WND DMG | Greenville, KY | SEVERAL TREES AND TREE LIMBS DOWN. |
| Jul 13, 8:00 PM CDT | TSTM WND DMG | Greenville, KY | SEVERAL TREES AND TREE LIMBS DOWN. |
| Jul 13, 8:15 PM CDT | TSTM WND GST 60 | Greenville, KY | |
| Jul 13, 8:15 PM CDT | TSTM WND GST 60 | Greenville, KY | |
| Jul 13, 8:20 PM CDT | TSTM WND DMG | Greenville, KY | NUMEROUS TREES DOWN ALONG ROUTE 431. |
| Jul 13, 8:20 PM CDT | TSTM WND DMG | Greenville, KY | NUMEROUS TREES DOWN ALONG ROUTE 431. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 5:50 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2877 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1306 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KPAH 140050 SVRPAH KYC177-140115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 750 PM CDT TUE JUL 13 2004 THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MUHLENBERG COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 815 PM CDT * AT 749 PM CDT...COUNTY OFFICIALS REPORTED A LINE OF SEVERE THUNDERSTORMS FROM 10 MILES NORTHEAST OF SOUTH CARROLLTON TO 3 MILES WEST OF BREMEN...OR FROM 6 MILES SOUTHWEST OF HARTFORD TO 10 MILES NORTHWEST OF CENTRAL CITY...MOVING SOUTH AT 50 MPH. THESE STORMS HAVE HAD A HISTORY OF DOWNING LARGE TREES AND POWER LINES IN MCLEAN COUNTY DURING THE PAST HALF HOUR. * LOCATIONS IMPACTED INCLUDE CENTRAL CITY...DRAKESBORO... GREENVILLE...POWDERLY...ROSEWOOD AND WEIR DAMAGING WINDS ARE EXPECTED WITH THIS LINE OF STORMS. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3734 8690 3737 8728 3708 8723 3707 8695 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:22 PM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, Jul 13, 3:22 PM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 322 PM CDT TUE JUL 13 2004 .DISCUSSION... MAIN CONCERNS FOR THIS FORECAST ARE POPS AND THE CHANCE FOR SEVERE WEATHER TONIGHT AND WEDNESDAY. NICE CU FIELD NOTED ON VISIBLE SATELLITE IMAGERY ACROSS THE QUAD STATE THIS AFTERNOON...BUT NO VERTICAL DEVELOPMENT IS EVIDENT...AS 18Z ILX SOUNDING INDICATES DECENT CAP REMAINS BETWEEN 900MB AND 850MB. BOTTOM LINE IS THAT STORM DEVELOPMENT ACROSS THE AREA IS NOT EXPECTED THIS AFTERNOON...BUT CLUSTER OF STRONG STORMS ACROSS CENTRAL ILLINOIS WILL HAVE TO BE WATCHED AS IT MOVES TO THE SOUTH SOUTHEAST. WITH DEWPOINTS REMAINING IN THE MID TO UPPER 70S AND HEAT INDICES HOLDING IN THE 105 TO 110 RANGE...WILL MAINTAIN EXCESSIVE HEAT WARNING UNTIL ITS EXPIRATION AT 00Z. THE ETA AND GFS CONTINUE THERE RELATIVE BIASES FROM YESTERDAY...WITH THE ETA BEING WARMER ALOFT AND TOTALLY DRY ACROSS THE CWA...AND THE GFS BRINGING CONVECTION SOUTHWARD ALONG/EAST OF 10C ISOTHERM AT 700MB INTO FAR EASTERN ZONES. GIVEN THE MODERATE RISK AREA CLIPS OUR FAR NORTHEAST ZONES...WILL FOLLOW THE GFS...BUT WILL KEEP POPS IN THE 20-30 RANGE ONLY IN THE EASTERN THIRD/HALF OF THE AREA. CAP SHOULD HOLD STRONG TONIGHT IN THE WESTERN HALF OF THE AREA...DESPITE WEAK COLD FRONT MOVING THROUGH. GIVEN STRENGTH OF MID/UPPER LEVEL SYSTEM MOVING INTO THE GREAT LAKES...WIND FIELDS WILL BE ADEQUATE TO SUPPORT SOME SEVERE STORMS IF ANY CAN BEAT THE CAP IN OUR AREA. INSTABILITY WILL BE WANING BY THE TIME CURRENT ACTIVITY REACHES THE FORECAST AREA LATER THIS EVENING...BUT WILL CONTINUE MENTION OF SEVERE STORMS IN GRIDS/ZONES FOR EASTERN THIRD TONIGHT. DAMAGING WINDS WILL BE THE PRIMARY THREAT...ESPECIALLY IF ACTIVITY TO OUR NORTH BECOMES MORE LINEAR. THE COLD FRONT IS STILL FORECAST TO BE ALONG OUR SOUTHERN BORDER BY 12Z WEDNESDAY...BUT ENOUGH RESIDUAL MOISTURE SHOULD BE IN PLACE TO KEEP A VERY LOW POP IN THE SOUTHERN THIRD OF THE REGION MAINLY FOR DIURNAL ACTIVITY. TEMPERATURES WILL STILL BE AT OR ABOVE NORMAL...BUT NOT NEARLY AS DISGUSTING AS TODAY...ESPECIALLY WITH A LITTLE LESS HUMIDITY. WILL CONTINUE TO LINGER A SMALL POP OVER SOUTHEAST MISSOURI WEDNESDAY EVENING...AS MOISTURE IS SLOW TO PUSH WEST OF THAT AREA. THURSDAY AND FRIDAY LOOK DRY...AS SURFACE HIGH PRESSURE TAKES BRIEF CONTROL OF THE REGION. TEMPERATURES WILL BE NEAR NORMAL LEVELS FOR HIGHS...BUT PERHAPS A BIT BELOW NORMAL FOR LOWS...AS THE DEGREE OF LOW LEVEL DRYING IS NOT CERTAIN. THE 00Z GFS PUT US IN NORTHWEST FLOW THROUGH NEXT WEEKEND AND INTO NEXT WEEK...AND BROUGHT A SIGNFICANT SHORT WAVE TROUGH AND PRECIPITATION CHANCE TO THE AREA SATURDAY INTO SUNDAY. THE 12Z RUN IS TRYING TO DEVELOP MORE OF A CLOSED LOW TO OUR NORTHEAST...AND BRINGS A SYSTEM ACROSS OUR AREA ABOUT 24 HOURS FASTER. DECIDED TO SPREAD LOW CHANCE POPS ACROSS THE ENTIRE AREA FRIDAY NIGHT THROUGH SUNDAY...JUST TO CATCH ALL OF THE POSSIBILITIES. SUNDAY NIGHT THROUGH TUESDAY SHOULD BE DRY...BUT ANOTHER SYSTEM MAY AFFECT THE REGION BY WEDNESDAY OF NEXT WEEK. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT ALL BUT LAKES AND SOUTHERN PENNYRILE REGIONS. MO...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT. IL...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT. IN...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT. && DRS
Hazardous weather outlook, Jul 13, 11:57 AM CDT, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1157 AM CDT TUE JUL 13 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-141000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD... MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN... HARRISBURG...CARMI...CARBONDALE AND CAIRO 1157 AM CDT TUE JUL 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. ...EXCESSIVE HEAT WARNING IN EFFECT FOR MOST OF THE QUAD STATE AREA UNTIL 7 PM CDT... .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FOR A SMALL PORTION OF SOUTHEAST ILLINOIS AND SOUTHWEST INDIANA...GENERALLY TO THE NORTHEAST OF A CISNE ILLINOIS...TO SANTA CLAUS INDIANA LATE THIS AFTERNOON AND THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF THE REGION. THE MAIN HAZARDS WITH THE STORMS WILL BE DAMAGING STRAIGHT LINE WINDS...AND VERY HEAVY RAINFALL. AN EXCESSIVE HEAT WARNING IS IN EFFECT UNTIL 7 PM CDT. THIS WARNING COVERS ALL OF SOUTHWEST INDIANA...SOUTHERN ILLINOIS...SOUTHEAST MISSOURI. IN WEST KENTUCKY...THE WARNING IS IN EFFECT FOR ALL WEST KENTUCKY COUNTIES WEST AND NORTH OF A LINE FROM MURRAY AND BENTON TO MADISONVILLE AND CENTRAL CITY KENTUCKY. THE COMBINATION OF HEAT AND HUMIDITY WILL RESULT IN HEAT INDICES TOPPING OUT IN THE 105 TO 110 THIS AFTERNOON AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTHEAST MISSOURI AND WESTERN KENTUCKY WEDNESDAY. THE MAIN HAZARDS WILL BE DAMAGING WINDS AND VERY HEAVY RAIN. THERE IS A SMALL CHANCE OF THUNDERSTORMS AGAIN OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON THROUGH WEDNESDAY. SMITH
In the hours before
Local storm report, Jul 13, 7:14 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
714 PM CDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0707 PM TSTM WND DMG OWENSBORO 37.76N 87.12W
07/13/2004 DAVIESS KY TRAINED SPOTTER
LARGE TREE LIMBS DOWN WITH FLYING DEBRIS.
&&
SMITTYLocal storm report, Jul 13, 7:16 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
716 PM CDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND GST OWENSBORO 37.76N 87.12W
07/13/2004 60 MPH DAVIESS KY TRAINED SPOTTER
TREES DOWN WITH SHINGLES BLOWN OFF OF SOME HOMES.
&&
SMITTYLocal storm report, Jul 13, 7:18 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
718 PM CDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG BOONVILLE 38.05N 87.27W
07/13/2004 WARRICK IN TRAINED SPOTTER
NUMEROUS TREES DOWN ON HOMES AND VEHICLES.
&&
SMITTYLocal storm report, Jul 13, 7:28 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
728 PM CDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 2 S CHANDLER 38.01N 87.37W
07/13/2004 0.88 INCH WARRICK IN TRAINED SPOTTER
NICKLE SIZE HAIL 2 MILES SOUTH OF CHANDLER NEAR ROUTE 61.
&&
SMITTYLocal storm report, Jul 13, 7:30 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
730 PM CDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0708 PM TSTM WND DMG OWENSBORO 37.76N 87.12W
07/13/2004 DAVIESS KY EMERGENCY MNGR
SEVERAL REPORTS OF TREES AND POWER LINES DOWN THROUGHOUT
THE COUNTY.
&&
SMITTYLocal storm report, Jul 13, 7:49 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
749 PM CDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG CALHOUN 37.54N 87.26W
07/13/2004 MCLEAN KY EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN IN PORTIONS OF
COMMUNITY AND THROUGHOUT COUNTY.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:16 PM CDT | Severe Thunderstorm Warning | PAH | Hopkins, McLean, Webster | 59 min |
| Jul 13, 8:12 PM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg, Todd | 48 min |
| Jul 13, 8:24 PM CDT | Severe Thunderstorm Warning | PAH | Christian | 51 min |
| Jul 13, 8:58 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd | 32 min |
| Jul 14, 4:27 AM CDT | Severe Thunderstorm Warning | PAH | Hopkins, McLean, Webster | 48 min |
| Jul 14, 5:23 AM CDT | Severe Thunderstorm Warning | PAH | Caldwell | 22 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.